Alert archive / California / Frost Advisories in 2023
Frost Advisory 20, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Jun 19, 2023, 12:01 PM PDT for 5 counties in California. It took effect at Jun 20, 2023, 12:00 AM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2023, 12:01 PM PDT (19:01 UTC)
- In effect from
- Jun 20, 2023, 12:00 AM PDT
- Expired
- Jun 20, 2023, 8:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA, Lake County, CA, Mendocino County, CA, Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 75 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 7.0 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 791 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
159 WWUS76 KEKA 191901 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1201 PM PDT Mon Jun 19 2023 CAZ106>108-110-111-114-200500- /O.NEW.KEKA.FR.Y.0020.230620T0900Z-230620T1500Z/ Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Northern Lake- 1201 PM PDT Mon Jun 19 2023 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT TUESDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Southern Humboldt Interior, Northern Trinity, Southern Trinity, Northwestern Mendocino Interior, Northeastern Mendocino Interior and Northern Lake Counties. * WHEN...From 2 AM to 8 AM PDT Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
2 follow-up statements
158 WWUS76 KEKA 200449 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 949 PM PDT Mon Jun 19 2023 CAZ106>108-110-111-114-201500- /O.EXT.KEKA.FR.Y.0020.230620T0700Z-230620T1500Z/ Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Northern Lake- 949 PM PDT Mon Jun 19 2023 ...FROST ADVISORY NOW IN EFFECT UNTIL 8 AM PDT TUESDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Southern Humboldt Interior, Northern Trinity, Southern Trinity, Northwestern Mendocino Interior, Northeastern Mendocino Interior and Northern Lake Counties. * WHEN...Until 8 AM PDT Tuesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
848 WWUS76 KEKA 201457 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 757 AM PDT Tue Jun 20 2023 CAZ106>108-110-111-114-201600- /O.EXP.KEKA.FR.Y.0020.000000T0000Z-230620T1500Z/ Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Northern Lake- 757 AM PDT Tue Jun 20 2023 ...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... $$ CAZ102-201600- /O.EXA.KEKA.FR.Y.0020.000000T0000Z-230620T1500Z/ Del Norte Interior- 757 AM PDT Tue Jun 20 2023 ...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING.. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Jun 19, 5:24 AM PDT, 6 hours 37 minutes earlier.
Area forecast discussion, Jun 19, 5:24 AM PDT, 6 hours 37 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
524 AM PDT Mon Jun 19 2023
.SYNOPSIS...Isolated showers are expected through the day for the
northern half of the CWA. Lightning is possible by the late
afternoon for Del Norte, Trinity, and Humboldt. Showers for the
interior are possible again late in the week as an additional lobe
of low pressure swings over the area.
&&
.DISCUSSION...Despite the cooling trend observed CWA wide, stratus
development overnight may hinder frost development for the interior
valleys. Frost advisories are in effect for S Trinity, E Humboldt,
NE Mendocino and N Lake counties this morning as stratus coverage
looks sparse via satellite products. As an upper level trough moves
into the area, light rain has accumulated in Humboldt and Del Norte.
Precipitation will mostly be isolated north of Mendocino and is
expected to last into the evening. Simulated radar reflectivity
shows returns spread over northern areas of the CWA, which gives
some confidence that convection is possible. Instability is also
accompanying the trough as it digs through, raising the NBM
probability of lightning to 20% for N Trinity, Humboldt, and Del
Norte. Otherwise, Tuesday's low temperatures are especially
anomalous for the time of year. Extreme Forecast Index and Shift
of Tails are bulls eyed on the borders of Southern Trinity,
Humboldt, and Mendocino for abnormally low temperatures. An
additional issuance of Frost products will need to be evaluated
and disseminated accordingly.
Another lobe of low pressure will develop over the E Pacific by mid-
week and drop into the base of the West Coast trough by Thursday.
This feature, although strapped for moisture, may bring some showers
to the interior mountains Thursday afternoon and evening and
possibly again Friday afternoon. Temperatures will gradually rebound
to near normal by late week. /EYS
&&
.AVIATION...The upper level trough in place over the west coast this
morning bringing unseasonably cool air aloft to the region. This has
wiped out the marine inversion and is limiting low clouds. This
trough is bringing some mid level clouds and showers to Humboldt and
Del Norte counties this morning. These showers will likely bring
some periods of MVFR conditions. Instability increases this
afternoon in Humboldt and Del Norte counties and this could bring a
a few thunderstorms to KACV and KCEC, although they are more likely
farther inland. The showers and thunderstorms are not expected to
make it very far south into Mendocino county and Ukiah is not
expected to see showers or thunderstorms. MKK
&&
.MARINE...The northerly winds are expected to continue to diminish
this morning as the upper level trough moves overhead. The short
period waves will follow suit, generally dropping below 6 feet this
morning. This afternoon and evening areas south of Cape Mendocino
will see a slight increase in the wind peaking around 20 kt, but
coverage is not expected to enough to warrant a small craft
advisory. Tonight and Tuesday the northern waters are expected to
see some southerly winds close to the coast, however these are only
expected to be around 5 to 10 kt. Winds in the southern waters will
remain stronger, around 10 to 15 kt. Waves will be mainly wind
driven, although there are a couple small swells moving through. A
northwest swell around 2 to 3 feet at 11 seconds and south swell
around 2 to 3 feet at 15 seconds.
Mid to late in the week northerlies start to increase again. Current
models are in good agreement on the ranging from 15 to 25 kt for
this period. The small swells will generally continue with what we
have been seeing. MKK
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Frost Advisory until 8 AM PDT this morning for CAZ106-108-
110-111-114.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 6 AM PDT early this morning for
PZZ455-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Jun 19, 4:39 AM PDT, 7 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 439 AM PDT Mon Jun 19 2023 CAZ103-104-109-112-113-201145- Northern Humboldt Coast-Southwestern Humboldt-Mendocino Coast- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 439 AM PDT Mon Jun 19 2023 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ110-201145- Northwestern Mendocino Interior- 439 AM PDT Mon Jun 19 2023 ...FROST ADVISORY IN EFFECT UNTIL 8 AM PDT THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Frost Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ106-108-201145- Southern Humboldt Interior-Southern Trinity- 439 AM PDT Mon Jun 19 2023 ...FROST ADVISORY IN EFFECT UNTIL 8 AM PDT THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Frost Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-102-105-107-201145- Coastal Del Norte-Del Norte Interior-Northern Humboldt Interior- Northern Trinity- 439 AM PDT Mon Jun 19 2023 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ111-114-201145- Northeastern Mendocino Interior-Northern Lake- 439 AM PDT Mon Jun 19 2023 ...FROST ADVISORY IN EFFECT UNTIL 8 AM PDT THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Frost Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ115-201145- Southern Lake- 439 AM PDT Mon Jun 19 2023 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in California, 2023Every frost advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.